Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Oct 15, 2015, 7:50 PM EDT for Genesee County, Monroe County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2015, 7:50 PM EDT (23:50 UTC)
- Expired
- Oct 15, 2015, 8:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
Counties Genesee County, NY, Monroe County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WWUS81 KBUF 152350
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EDT THU OCT 15 2015
NYZ002-003-011-013-160030-
ORLEANS-LIVINGSTON-MONROE-GENESEE-
750 PM EDT THU OCT 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LIVINGSTON...SOUTHEASTERN ORLEANS...SOUTHEASTERN GENESEE...
AND MONROE COUNTIES...
AT 748 PM EDT...A NARROW LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR HILTON TO NEAR DARIEN LAKES STATE
PARK...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...EAST
ROCHESTER...HILTON...WEBSTER AND BRIGHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 10 AND 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 46.
LAT...LON 4285 7796 4286 7796 4286 7806 4291 7839
4334 7782 4333 7772 4332 7773 4323 7755
4327 7742 4327 7738 4298 7752 4283 7784
TIME...MOT...LOC 2348Z 290DEG 31KT 4331 7786 4295 7836
$$
TMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:48 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Oct 15, 3:48 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT THU OCT 15 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT...FOLLOWED BY
ANOTHER COLD FRONT LATE FRIDAY. THESE FRONTS WILL BRING
INCREASINGLY COOLER AIR ACROSS THE REGION...WITH LAKE EFFECT RAIN
SHOWERS DEVELOPING ON A WEST TO NORTHWEST FLOW BY THE WEEKEND. SOME
OF THE RAIN MAY MIX WITH OR CHANGE OVER TO SNOW WITH MINOR
ACCUMULATIONS POSSIBLE IN THIS REGIME...BUT WELL OUTSIDE THE
MAJOR CITIES OF WESTERN NY. DRIER AND MORE SEASONABLE WEATHER WILL
ARRIVE NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
A BROAD UPPER LEVEL TOUGH IS NOW WELL ESTABLISHED OVER THE EASTERN
PORTION OF THE CONTINENT...WITH SEVERAL SHORTWAVE TROUGHS POISED TO
RIDE THROUGH THE TROUGH AND BRING WITH THEM THE FIRST SHOT OF AIR
COLD ENOUGH TO SUPPORT A LITTLE SNOW LATER THIS WEEKEND.
BEFORE ALL THAT... THE MAIN CONCERN FOR THE REMAINDER OF THE
AFTERNOON EARLY EVENING WILL BE THE MARGINALLY STRONG WINDS...WITH A
WIND ADVISORY IN EFFECT FOR ERIE LAKESHORE REGIONS AND THE NIAGARA
FRONTIER WITH GUSTS TO 50 MPH. UPSTREAM OBSERVATIONS AND AMDAR
PROFILES HAVE NOT BEEN OVERLY IMPRESSIVE HOWEVER...WITH MAX SURFACE
WINDS IN THE REGION AND UPSTREAM PEAKING AT 38MPH SO FAR. WINDS MAY
STILL KICK UP A WIND BARB OR SO PRIOR TO THE APPROACHING PREFRONTAL
TROUGH...NOW MOVING ACROSS LOWER ONTARIO PROVINCE.
THIS EVENING...THE PREFRONTAL TROUGH WILL ARRIVE AROUND OR JUST
BEFORE SUNSET WITH SHOWERS AND PERHAPS A THUNDERSTORM. THIS SHOULD
MOVE EAST ACROSS THE REGION FAIRLY QUICKLY...FOLLOWED BY THE ACTUAL
COLD FRONT LATER THIS EVENING. THE ACTUAL FRONT WAS CROSSING LAKE
MICHIGAN AT 19Z...WITH A NOTICEABLE ~10F DEWPOINT DROP WITH THE
FRONT. SUSPECT THE FRONT WILL COME THROUGH DRY...BUT IT MAY BRING
WITH IT A THIN LINE OF SHOWERS SIMILAR TO EARLIER THIS WEEK DUE TO
CONTINUED INSTABILITY BEHIND THE INITIAL TROUGH.
ONCE THE ACTUAL FRONT MOVES THROUGH HOWEVER...EXPECT A BREAK IN ANY
PRECIPITATION WITH TEMPORARY SUBSIDENCE BEHIND THE FRONT FOR THE
REMAINDER OF THE NIGHT.
COLDER ALOFT ARRIVES TOWARD FRIDAY MORNING...WITH LIGHT LAKE EFFECT
SHOWERS OR SPRINKLES ON A WNW FLOW THAT WILL SLOWLY BACK TO THE SW
DURING FRIDAY. MOST AREAS THROUGH AT LEAST MIDDAY FRIDAY SHOULD BE
MOSTLY CLOUDY TO CLOUDY...WITH A SHOWER OR TWO DOWNWIND OF THE LAKES
UNTIL THE NEXT FRONTAL PASSAGE ARRIVES...PROBABLY TOWARD THE END THE
DAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A DEEP UPPER LEVEL TROUGH WILL SETTLE ACROSS THE LOWER GREAT LAKES
THIS WEEKEND. COLD AIR ACCOMPANYING THIS TROUGH WILL RESULT IN MANY
AREAS SEEING THEIR FIRST FREEZE OF THE YEAR. THE COLD TEMPERATURES
AND DEEP CYCLONIC FLOW OFF OF THE LAKES WILL PROMOTE WIDESPREAD LAKE
EFFECT SHOWERS THIS WEEKEND AS WELL...WITH SNOW BEING POSSIBLE BOTH
SATURDAY MORNING...AND PARTICULARLY ON SUNDAY. BUT NOW FOR THE
DETAILS...
LOOK AT FRIDAY NIGHT...THE MAIN FEATURE OF NOTE WILL BE A SHORTWAVE
MOVING THROUGH THE BASE OF THE LONGWAVE TROUGH PARKED OVER THE
REGION. WHILE THERE SHOULD ALREADY BE SOME LAKE EFFECT SHOWERS
ONGOING EAST/SOUTHEAST OF BOTH LAKES...THE PASSING OF THIS SHORTWAVE
AND THE ASSOCIATED SURFACE FRONT WILL TRIGGER A BRIEF BUT WIDESPREAD
ROUND OF RAIN SHOWERS FRIDAY NIGHT AS IT CROSSES THE FORECAST AREA
FROM WNW-ESE. TEMPERATURES WILL COME CRASHING DOWN INTO THE 30S
BEHIND THE FRONT AND LAKE EFFECT SHOULD RAMP BACK UP AS FLOW VEERS
TO THE NORTHWEST AND 850MB TEMPS DROP TO AROUND -6C BY SATURDAY
MORNING. WITH THESE TEMPERATURES ALOFT AND SURFACE TEMPS DROPPING
INTO THE MID 30S...SOME WET FLAKES WILL BE POSSIBLE SATURDAY ACROSS
THE SOUTHERN TIER WITH PERHAPS A THIN COATING ACROSS THE HIGHEST
TERRAIN. TEMPERATURES SOUTHEAST OF LAKE ONTARIO SHOULD REMAIN
JUST WARM ENOUGH FOR LE PRECIP TO REMAIN ALL RAIN.
THE EXTREME LAKE-INDUCED INSTABILITY SHOULD BE ENOUGH TO SUSTAIN
LAKE EFFECT SHOWERS THROUGHOUT THE DAY ON SATURDAY...PARTICULARLY AS
GUIDANCE IS STRONGLY HINTING AT AN UPSTREAM CONNECTION TO BOTH LAKE
HURON AND GEORGIAN BAY. AS MENTIONED ABOVE...PRECIP OFF OF LAKE
ONTARIO SHOULD REMAIN ENTIRELY RAIN AS MARINE INFLUENCE SHOULD KEEP
BOUNDARY LAYER ABOVE FREEZING...PARTICULARLY IF PRECIPITATION NEVER
CHANGES OVER TO SNOW. THERE IS SOME CONCERN OFF OF LAKE ERIE HOWEVER
THAT SHOULD PRECIP CHANGE OVER ENTIRELY TO SNOW EARLY SATURDAY
MORNING...WE MAY SEE ENOUGH EVAPORATIVE COOLING AS DEWPOINTS FALL
INTO THE UPPER 20S TO KEEP THE WET-BULB TEMP BELOW ZERO AND PRECIP
ENTIRELY SNOW WELL INTO THE DAY SATURDAY. SHOULD THIS HAPPEN...WE
COULD SEE ACCUMULATING SNOWS OF AN INCH OR MORE ACROSS HIGH TERRAIN
PORTIONS OF CHAUTAUQUA COUNTY. NORTHWEST FLOW SHOULD KEEP ANY
POTENTIAL ACCUMULATIONS LIMITED TO NEAR THE PA BORDER HOWEVER AND IT
IS WORTH NOTING THAT GIVEN HOW CLOSE THE TEMPERATURE WILL BE TO
EITHER SIDE OF FREEZING...CONFIDENCE IS PRETTY LOW THIS FAR OUT.
WE SHOULD SEE LAKE EFFECT SHOWERS CONTINUE INTO SATURDAY
NIGHT...THOUGH THERE MAY BE SOME DISRUPTION AS LOW LEVEL FLOW BACKS
TO THE WSW AND VERTICAL SHEAR INCREASES SHARPLY IN ADVANCE OF
ANOTHER UPPER SHORTWAVE DROPPING OUT OF ONTARIO PROVINCE. UP TO THIS
POINT...EXPECT AREAS OUTSIDE OF THE TYPICAL NORTHWEST FLOW AREAS TO
SEE LITTLE IN THE WAY OF PRECIPITATION SATURDAY OR SATURDAY NIGHT
WITH PERHAPS EVEN SOME BREAKS IN THE CLOUD COVER. HOWEVER AS THIS
NEXT SHORTWAVE WORKS ACROSS THE FORECAST AREA SATURDAY NIGHT INTO
SUNDAY WE SHOULD SEE A PERIOD OF MORE WIDESPREAD SHOWER ACTIVITY.
WITH TEMPERATURES FALLING INTO THE 20S SATURDAY NIGHT INLAND FROM
THE LAKES...WITH LOW TO MID 30S NEAR THE LAKESHORES...THIS WILL BE
OUR BEST OPPORTUNITY TO SEE SNOW SHOWERS ACROSS THE FORECAST AREA
WITH ACCUMULATIONS AMOUNTING TO A FEW TENTHS...AGAIN MAINLY ACROSS
HIGHER ELEVATIONS INLAND.
MOVING INTO SUNDAY...WE SHOULD SEE A RETURN OF THE NORTHWESTERLY
LAKE EFFECT SNOW SHOWERS FOR A TIME SUNDAY MORNING. HOWEVER ACTIVITY
SHOULD WANE IN THE AFTERNOON AS THE BACK EDGE OF THE UPPER LEVEL
TROUGH SLIDES ACROSS THE FORECAST AREA AND INCREASING SUBSIDENCE/DRY
AIR QUASHES ANY LINGERING SHOWERS. WE MAY EVEN SEE SOME CLEARING
SUNDAY NIGHT AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE
REGION. REGARDING TEMPERATURES...IT WILL CONTINUE TO FEEL QUITE RAW
ON SUNDAY AS HIGHS WILL BARELY CREEP ABOVE THE 40 DEGREE MARK WITH
HIGHER ELEVATIONS REMAINING STUCK IN THE UPPER 30S. WIDESPREAD
FREEZING TEMPERATURES WILL PREVAIL AGAIN SUNDAY NIGHT WITH
TEMPERATURES POSSIBLY DIPPING AS LOW AS THE MID 20S IN THE SOUTHERN
TIER AND LOWER 20S IN THE NORTH COUNTRY AS THE CORE OF THE COLD AIR
ALOFT PASSES OVERHEAD WITH HIGH PRESSURE AND LIGHT WINDS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AFTER A CHILLY AUTMUMNAL WEEKEND WESTERN AND NORTH-CENTRAL NEW YORK
WILL SEE A RETURN TO MILDER WEATHER NEXT WEEK AS THE UPPER LEVEL
TROUGH FINALLY MOVES OFF THE EAST COAST AND IS REPLACED BY SURFACE
AND UPPER LEVEL RIDGING. WHILE MONDAY WILL START OFF ON A COLD NOTE
WITH SUB-FREEZING TEMPERATURES ACROSS THE BULK OF THE FORECAST
AREA...TEMPERATURES SHOULD CLIMB BACK INTO THE 50S AS THE SURFACE
HIGH SHIFTS EAST AND WARM AIR BEGINS TO ADVECT IN FROM THE
SOUTHWEST. WHILE WE MAY SEE SOME PASSING MID AND HIGH CLOUDS AS THE
WARM FRONT LIFTS ACROSS THE REGION...THERE SHOULD BE PLENTY OF
SUNSHINE TO BE HAD ON MONDAY.
THE AFOREMENTIONED WARM FRONT WILL CONSOLIDATE SOMEWHERE IN THE
VICINITY OF THE GREAT LAKES MONDAY NIGHT INTO TUESDAY AS WARM RETURN
FLOW AROUND THE SURFACE HIGH CENTERED IN THE VICINITY OF THE
CAROLINAS COLLIDES WITH ARCTIC AIR TRAPPED OVER CANADA. THE POSITION
OF THIS BOUNDARY AND ASSOCIATED LIFT/PRECIPITATION WILL BE DETERMINED
BY THE POSITION OF THE UPPER LEVEL JET...AND THIS REMAINS A POINT OF
UNCERTAINTY BETWEEN THE MODELS WITH THE 12Z GFS/00Z CMC FAVORING A
SLIGHTLY MORE NORTHERLY POSITION TO THE JET THAT WOULD KEEP THE
LOWER GREAT LAKES WARM AND DRY...WHEREAS THE ECMWF SAGS THE BOUNDARY
ACROSS SOUTHERN ONTARIO AND LAKE ONTARIO...SUGGESTING AT LEAST A
CHANCE OF SHOWERS TUESDAY. GIVEN THESE UNCERTAINTIES...FOR NOW WILL
COMPROMISE WITH A SLIGHT CHANCE OF SHOWERS FOR TUESDAY WITH
TEMPERATURES THAT SHOULD RUN ABOVE AVERAGE WITH HIGHS IN THE LOWER
60S AS EITHER WAY WE SHOULD BE SOUTH OF THE WARM FRONT.
MODELS CONTINUE TO DIVERGE ON WEDNESDAY AS THEY DEPICT A SHARP UPPER
LEVEL TROUGH DIGGING ACROSS THE UPPER MIDWEST WITH RESULTANT SURFACE
CYCLOGENESIS TAKING PLACE ACROSS THE WESTERN GREAT LAKES AND LIFTING
ACROSS NORTHERN ONTARIO. HOWEVER...WHILE THERE ARE SIGNIFICANT
STRENGTH/TIMING FEATURES REGARDING THIS FEATURE...THE GENERAL
SCENARIO FOR WESTERN AND NORTH-CENTRAL NEW YORK SHOULD REMAIN THE
SAME AS EITHER WAY THE WARM FRONT WILL LIFT FARTHER NORTH INTO
CANADA AHEAD OF THIS FEATURE...SUGGESTING A DRY AND EVEN WARMER DAY
WEDNESDAY WITH HIGHS IN THE MID...AND POSSIBLY EVEN THE UPPER 60S.
THIS PLEASANT STRETCH WILL LIKELY COME TO END THURSDAY HOWEVER AS
THE ATTENDANT COLD FRONT CROSSES THE LOWER GREAT LAKES.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY...ALTHOUGH SOME
LOWER CEILINGS MAY BE PRESENT AS A PREFRONTAL TROUGH MOVES ESE
ACROSS THE REGION EARLY THIS EVENING...WITH LINGERING CLOUDS
AS A MOSTLY DRY COLD FRONT MOVES THROUGH LATER TONIGHT. -TSRA ARE
POSSIBLE ALONG THE LEADING EDGE OF SHOWERS. LAKE EFFECT CLOUDINESS
WILL CONTINUE INTO FRIDAY WITH MAINLY VFR CIGS. ANOTHER FRONTAL
SYSTEM SHOULD ARRIVE TOWARD THE END OF THE DAY.
OUTLOOK...
FRIDAY...VFR/MVFR WITH PASSING SHOWERS.
SATURDAY AND SUNDAY...AREAS OF MVFR AND SPOTTY IFR WITH SCATTERED
LAKE EFFECT RAIN AND SNOW SHOWERS SOUTHEAST OF THE LAKES.
MONDAY AND TUESDAY...VFR.
&&
.MARINE...
GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AHEAD OF
PREFRONTAL TROUGH EARLY THIS EVENING...FOLLOWED BY A COLD FRONT
LATER TONIGHT. WINDS WILL SHIFT GENERALLY TO THE WEST/NORTHWEST
BEHIND THE FRONT AND CONTINUE TO BE HIGH ENOUGH FOR CONTINUED SMALL
CRAFT ADVISORIES LASTING THROUGH AT LEAST SATURDAY. COLD AIR
DEEPENING OVER THE WARM LAKES WILL PROVIDE AN ENVIRONMENT FAVORABLE
FOR THE DEVELOPMENT OF WATER SPOUTS THROUGH THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ001-002-010-
011-019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LOZ042-045.
&&
SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...APFFEL/WOOD
LONG TERM...AR/WOOD
AVIATION...ZAFF
MARINE...ZAFFHazardous weather outlook, Oct 15, 4:04 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EDT THU OCT 15 2015 NYZ007-008-012-021-162015- JEFFERSON-LEWIS-WYOMING-ALLEGANY- 404 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-162015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 404 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-019-085-162015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- 404 PM EDT THU OCT 15 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE APPROACHING FREEZING FRIDAY NIGHT INTO SATURDAY MORNING WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN SATURDAY NIGHT. THIS SHOULD END THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-013-014-020-162015- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-CATTARAUGUS- 404 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE APPROACHING FREEZING FRIDAY NIGHT INTO SATURDAY MORNING WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN SATURDAY NIGHT. THIS SHOULD END THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF WOOD
In the hours before
Special weather statement, Oct 15, 7:06 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 706 PM EDT THU OCT 15 2015 NYZ003>005-013-014-160015- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 706 PM EDT THU OCT 15 2015 SHOWERS WITH STRONG WINDS WILL IMPACT THE AREA EARLY THIS EVENING... AN AREA OF SHOWERS WITH POSSIBLE ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS EVENING. THESE SHOWERS WILL BE ACCOMPANIED BY STRONG GUSTY WINDS. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. WINDS OF THIS MAGNITUDE MAY RESULT IN A FEW SMALL TREE LIMBS COMING DOWN AND ISOLATED POWER OUTAGES. TMA
Special weather statement, Oct 15, 7:29 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EDT THU OCT 15 2015
NYZ001>003-010-011-160000-
ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE-
729 PM EDT THU OCT 15 2015
...A LINE OF THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL WILL
AFFECT PORTIONS OF ORLEANS...GENESEE...MONROE...ERIE AND NIAGARA
COUNTIES...
AT 725 PM EDT...A NARROW LINE OF THUNDERSTORMS EXTENDED FROM NEAR
LAKESIDE BEACH STATE PARK TO AMHERST...AND MOVING EAST AT 35 MPH.
SMALL HAIL WAS CONFIRMED WITH THIS LINE OF THUNDERSTORMS. WIND GUSTS
UP TO 50 MPH WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...CLARENCE...BATAVIA...AMHERST...MEDINA...
ALBION...WILLIAMSVILLE...HAMLIN BEACH STATE PARK AND DARIEN LAKES
STATE PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 50 AND 48.
LAT...LON 4295 7884 4337 7830 4337 7818 4338 7816
4338 7809 4336 7800 4337 7798 4335 7786
4288 7825
TIME...MOT...LOC 2325Z 270DEG 29KT 4336 7832 4300 7878
TMASpecial weather statement, Oct 15, 7:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EDT THU OCT 15 2015
NYZ002-003-011-013-160030-
ORLEANS-LIVINGSTON-MONROE-GENESEE-
750 PM EDT THU OCT 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LIVINGSTON...SOUTHEASTERN ORLEANS...SOUTHEASTERN GENESEE...
AND MONROE COUNTIES...
AT 748 PM EDT...A NARROW LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR HILTON TO NEAR DARIEN LAKES STATE
PARK...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...EAST
ROCHESTER...HILTON...WEBSTER AND BRIGHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 10 AND 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 46.
LAT...LON 4285 7796 4286 7796 4286 7806 4291 7839
4334 7782 4333 7772 4332 7773 4323 7755
4327 7742 4327 7738 4298 7752 4283 7784
TIME...MOT...LOC 2348Z 290DEG 31KT 4331 7786 4295 7836
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:18 AM EDT | Small Craft Advisory | BUF | 69 hr | |
| Oct 15, 10:17 AM EDT | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Niagara, Orleans | 9 hr |
| Oct 15, 5:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Oct 15, 7:29 PM EDT | Special Weather Statement | BUF | Genesee, Orleans | 31 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.